Well, I'm down to just phenobarbital now

Discussion in 'Self Harm & Substance Abuse' started by ToHelp, Nov 29, 2008.

Thread Status:
Not open for further replies.
  1. ToHelp

    ToHelp Well-Known Member

    Have the past good 3 year or so addicted to Klonopin and Xanax. They're both mothers to kick, but _I_ was on about 20 to 30 pills total, mixed per day. lol

    Yeah - THERE'S a bad 'un.

    Really, you may ask anything you like. I don't sharing my experience--this is why I made the dang topic. :smile:

    So. Along about July, I switch to Valium & phenobarb and titrated from there.

    It was not a clean switch--I drastically lowered the bzds whilst introducing Valium and phenobarb.

    my own note:

    Quitting sedatives is the most dangerous kind of quit, as you can die from seizure. This topic describes my own experience and in no way encourages others to try similar home-brew remedies.
    As this is MY experience, you must SEE A DOCOR, SEE A DOCTOR, SEE DOCTOR.​


    (Hopefully with that disclaimer the moderation team will allow me to share my experience - thanks!)

    So I'm now down to about 4 tabets 30 mg qid (this is a VERY high dose for anyone without my level of tolerance), and completely done with the Valium and all else, and figure on being clean February for sure.

    But I'm DAMNED determined to see this through because of the cost-factor. Insidiously, this addiction has cost me about $4,500 since 2005. May not sound like a lot but believe me. It's A LOT, I'm broke, and have this to show for the tab: Another in the same series of lessons I should have learned MANY years ago - not just three years. *rolls eyes*

    We're getting there though.... I just hope the moderation team allows this to stay up. It is SO vitally important, is in the correct forum, and might shoo away others. It certainly helps me, to document.

    JOHN
     
  2. Oak

    Oak Senior Member & Antiquities Friend

    Your post is a good demostration of strenght in dealing, admitting to yourself that you had an issue with medication. I'm being on medication for years and the body just builds up its own immune system to it and requires higher dose to obtain its aim. As my doctor has told me, my sytem is just burning the medication before it has time to provide relief. Only by raising the dose or keep on switching so the body doesnt have time to burn it and leave me uncovered.

    Problem is that each time the medication is higher in dose and before you realize it you are a living phramacy. Unfortunately i cant do without for the patholigies i am affected.

    I am glad your dwellling with your meds have work out for you. Nothing worse than bad mediation addiction.

    You have my best thoughts

    good luck and keep on going
    granny xx
     
  3. ToHelp

    ToHelp Well-Known Member

    Oh dear - opioids? Yes, ma'am, what you describe is tolerance. Whether opioids or tranquilizers, that's a MESS, isn't it?

    Like you said Miss Granny, the body adapts to this stuff. I'm not a doctor but I know that even they fear dealing with substance addiction.

    I'm (as I said) determined to get off, as the cost has just sky-rocketed on me.

    Gran. I don't know what I'd do if I had chronic pain (where you have to have relief). Probably what you're doing. The switch-and-dance routine with your body.

    You are very aware of what's going on though, and that is excellent. It will keep you from up- up- up- upping.

    Hey. :) A day at a time though, agreed? You'll be all right.

    JOHN
     
    Last edited by a moderator: Nov 29, 2008
Thread Status:
Not open for further replies.